Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: first time spotting, is this normal?


 minnie2020 - Mon Apr 11, 2005 9:19 am

I've been on the pill for about 3 yrs now. Have stopped using the pill since March 2005 and had my first regular period the weekend before Easter weekend. But now it's only been a little over 2 weeks since the end of my period and I'm starting to see bleeding. At first I thought it was the beginning of the period, but it's 2 days now and I only see spotting.

This is the first time I've had spotting occurred. I'm a little worried since I've never had it before. Is this normal? Do you think this has something to do with the pill I was on previously? Please advise. Thank you.
 Dr. Wafaa Abdel-Hadi - Mon Apr 11, 2005 11:04 am

Dear Minnie2020

this is normal...you've been on the pill for 3 years...sometimes the period just don't come..for a few months...that's called"post-pill amenorrhoea", it's normal to have some period irregularitis after stopping the pill....

don't think of it too much ...unless it was severe bleeding..
spotting for a few days before the period is normal for some ladies...so don't worry,ok?

best regards,
 Dr. Wafaa Abdel-Hadi - Mon Apr 11, 2005 11:04 am

Dear Minnie2020

this is normal...you've been on the pill for 3 years...sometimes the period just don't come..for a few months...that's called"post-pill amenorrhoea", it's normal to have some period irregularitis after stopping the pill....

don't think of it too much ...unless it was severe bleeding..
spotting for a few days before the period is normal for some ladies...so don't worry,ok?

best regards,
 Dr. Wafaa Abdel-Hadi - Mon Apr 11, 2005 11:05 am

Dear Minnie2020

this is normal...you've been on the pill for 3 years...sometimes the period just don't come..for a few months...that's called"post-pill amenorrhoea", it's normal to have some period irregularitis after stopping the pill....

don't think of it too much ...unless it was severe bleeding..
spotting for a few days before the period is normal for some ladies...so don't worry,ok?

best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us